MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2,a3,a4,a5,a6 : unknown/ asked but not available.Section d6a: if implanted; give date: unknown/ asked but not available.Section d6b: if explanted; give date: unknown/ asked but not available.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It is reported that the preloaded monofocal intraocular lens(iol) trailing haptic tore off during the insertion of the iol.Additional information suggests that it was noticed during insertion.The procedure was completed with another j&j iol with the same model and diopter.The lens was partially or fully inserted is unknown.No injury or medical intervention is required.The patient status is doing.The product is available for return.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: device date returned to manufacturer: june 06, 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection of the complaint device revealed that it was received with the plunger rod advanced and the plunger rod tip was damaged.Also, a portion of the lens was stuck in the cartridge and the plunger rod was overriding the portion.Viscoelastic residue presented distributed through the length of the cartridge.Device assembly was inspected and no issues were identified.The plunger rod advancement showed no resistance.The lens was received cut in half and the two halves were stuck together.The haptic could be observed to be detached.Conclusion: the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19454642
Report Number3012236936-2024-000143
Device Sequence Number8611649
Product Code MJP
UDI-Device Identifier05050474747814
UDI-Public(01)05050474747814(17)240720
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model NumberDIU300
Device Catalogue NumberDIU300U245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown